Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Cymbalta-Weaning Off
    avatar
    ZannaDo posted:
    Has anyone successfully weaned themselves off Cymbalta? I want to, because I don't think it is helping me any more.

    How did you do it? I still have some 30 mg pills, so I was going to start by alternating days with 60 and 30, then go to all 30, then every other day, then off.

    Anybody have other ideas or ways to deal with the side effects?

    Thank you FMily, and soft hugs to you all!

    Suzanne
    Reply
     
    avatar
    fibroinsd responded:
    Call your doc before you do....that is what I have heard...

    cece
     
    avatar
    cactusflower1963 responded:
    Ditto what Cece said! I have heard so much about it being a tough one to wean off but I've heard a couple people say it was no problem at all. That said, it's always best to check with your doc. Good luck and let us know how it goes!!!
     
    avatar
    Socialwrkr responded:
    Definitely talk to your doctor before doing so. But, if they agree, they should give you a plan.

    I just went off Cymbalta. I was on it about a year. I went from 60 daily just down to 30 daily for a week. After that week, I just went off.

    The only side effect I've noticed is that brain zap thing, which is truly odd. At the same time I was doing this, my gall bladder started acting up terribly, so, I thought I was having pain in my gut and side from the Cymbalta, but that was the gall bladder.

    Honestly, for me, it was an easy thing. BUT, please don't do it without your doc's awareness. They may know some tricks, especially if you have had issues with meds in the past.

    Good luck!

    Aimee
     
    avatar
    CORYSGIRL30 responded:
    I was on this stuff last year and had serious side effects. I was weaned off from 60. Down to 30's for about 2 weeks then off.
     
    avatar
    CORYSGIRL30 responded:
    P.S. Getting off Effexor was WAY WAY WAY worse than Cymbalta.
     
    avatar
    annette030 responded:
    My hubby weaned off of it without any problem at all. When he was on 30 mg. a day, we just started alternating days for one week, then stopped them altogether. He was taking it for chronic pain that had been fixed with surgery.

    Take care, Annette
     
    avatar
    annette030 responded:
    Tapering off of any meds should always be done under a doctor's supervision. I should not have just assumed you had discussed this with your doctor first.

    Take care, Annette
     
    avatar
    Tany84 responded:
    I would just talk to my doc if I were you. Right after I was diagnosed, my doc put me on it for the pain but I had an adverse reaction to it so he had to take me off abruptly, but I hadn't been on it very long, I don't know that that would work for everyone.

    hugs back!

    Brittany
     
    avatar
    lisashere2 responded:
    I was on 60mg a day went down to 30/day then to 30 every other day for 2 weeks then tried to stop altogether and had horrible withdrawal symptoms going to try 30 every 2 days for awhile and see how that does. Every body is different and some wean easier off mess than others. Don't get discouraged and listen to your body.
     
    avatar
    raenitha responded:
    ZannaDo,
    I was on Cymbalta for a couple of years and then ran out. The side effects and withdrawals were horrible. Paranoia, muscle pain, fatigue. Being paranoid over every little thing, was probably the worst part of it. Talk to your doctor, there are medications that can help with some of the effects of withdrawal, like Nausea, fatigue, and even nervous pain. Withdrawal effects started as soon as 2 days without the medication for me.
    I don't know if alternating the dosages would be the best thing to do. Talk to your doctor before you start doing that to your body. It might make things worse hun. *hugs*
    Cymbalta withdrawals was like a nightmare for me. Any time I heard Sirenes, and I live in Houston, I thought they were coming for me, because my kiddo missed a day of school. lol. Fun stuff, hang in there.
     
    avatar
    sayahsina replied to raenitha's response:
    My doctor changed Cymbalta to Savela and it helped me a lot,got rid all side effect.


    Helpful Tips

    Vitamin D level checked ***
    I encourage everyone who is having pain problems to ask your doctor to check your Vitamin D level......a simple blood test...and so very ... More
    Was this Helpful?
    233 of 263 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.